Thunderstorm Wind, Marion
- When
- May 30, 4:42 PM EST to 4:43 PM EST
- Where
- Marion County, 8 mi N of Indianapolis
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -86.150
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 30, 1:18 PM EST, 3 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 218 PM EDT TUE MAY 30 2006 .DISCUSSION...FORECAST FOCUS WILL AGAIN CENTER ON CHANCES OF TSRA OVER THE NEXT FEW DAYS. SAME PATTERN LINGERING OVER INDIANA TODAY. H5 RIDGING EAST OF INDIANA WILL GRADUALLY BREAK DOWN THROUGH THE WEEK AND ALLOW A COLD FRONT TO SWEEP THROUGH THE STATE ON THURS. AT 18Z SCT TSRA WERE ALONG AND EAST OF AN AXIS FROM ELWOOD INDIANA TO INDY TO VINCENNES. STORM MOTION WAS GENERALLY NE AT AROUND 15KTS. WILL GO WITH PERSISTENCE AND CONTINUE MENTION OF SCT TSRA IN THE GRIDS UNTIL SUNSET. BOTH NAM/GFS ARE OVERDONE ON PRECIP THIS AFTERNOON AND THIS HAS CARRIED INTO THE TONIGHT PD. SINCE CU/TSRA ARE DIURNALLY DRIVEN DO NOT EXPECT REDEVELOPMENT TONIGHT. ONLY THING THAT COULD REALLY SPARK TSRA OVERNIGHT IS A SHORTWAVE THAT RIDES UP THE WEST SIDE OF THE UPPER RIDGE BUT THAT STAYS WELL TO THE NW OF THE IND CWA. WILL LOWER POPS TONIGHT INTO EARLY WED MORNING. WITH LOTS OF INSTABILITY STILL AROUND ON WED AFTN KEPT CHANCE TSRA IN ON WED AFTERNOON AS PERSISTENCE IS THE BEST FORECAST UNTIL FROPA. GFS/NAM HAVE COME INTO AGREEMENT WITH TIMING OF FROPA SO WILL USE A BLEND. LOOKS LIKE THE FRONT GETS INTO THE NW CWA BY WED NITE AND SLOWLY MAKES ITS WAY THROUGH THE CWA EXITING SOMETIME ON THURSDAY EVENING. AFTER FROPA HIGH PRES SETTLES IN AND WILL BRING TEMPS OVER THE WEEKEND BACK TO NORMAL READINGS. GFS BRINGS A CDFNT THROUGH SOMETIME ON MON BUT WILL STICK WITH CONTINUITY AT THIS POINT AS TIMING IS STILL AN ISSUE. && .AVIATION DISCUSSION FOR 18Z-18Z TAFS... SCT THUNDERSTORMS HAVE FORMED ALONG AND JUST TO THE E OF A MESO-BOUNDARY FM EVV-SBN EARLY THIS AFTERNOON. ACTIVITY STILL SPREAD OUT ENOUGH TO PRECLUDE TRW MENTION IN MAIN GROUP OR TEMPO GROUPS...BUT WL CONT WITH VCTS THROUGH LATE THIS EVE. WITH MORE CLD CVR TNGT EXPECTED TNGT AS SEEN JUST UPSTREAM IN VSBL SAT LOOP...FOG SHOULD STAY AWAY. WL REINTRODUCE POPS TOMORROW BY LATE MRNG AS CD FNT GETS CLOSER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...SALLY AVIATION...KOCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 519 AM EDT TUE MAY 30 2006 INZ021-028>031-035>049-051>057-060>065-067>072-311000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 419 AM CDT TUE MAY 30 2006 /519 AM EDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL INDIANA THIS AFTERNOON AND PERSIST INTO THE EVENING. THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. IN ADDITION...A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY. THE PRIMARY THREATS FROM THESE STORMS WILL BE LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...STRONG WINDS...OR FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The Indianapolis radar (KIND), 24 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505257.